It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sexual Dysfunction Treatment Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-10-2007, 10:26 AM   #1
Senior Veteran
(female)
 
Join Date: Apr 2007
Location: outer banks, nc
Posts: 515
glowing4 HB User
Extreme Viagra Reaction

We spent over eight hours in the ER on Saturday as my husband had a severe reaction to Viagra. He lost ALL of his memory (did not know where we lived, phone number, pets, president, friends, experiences, etc. etc.) and was totally disoriented. Frightening, frightening experience! We have since learned that this syndrome is called Transient Global Amnesia. I first suspected a stroke which was most scary. He had a CAT scan, EKG, heart monitor, blood pressure check, etc. all done in the ER and all came back fine and negative. I knew I was missing a link somewhere. How could a perfectly healthy, intelligent man suddenly lose his memory. There had to be a clue somewhere. The Viagra came into my head after many hours and was dismissed by the ER physician. However, the doctor who was called in the following morning totally agreed with my assessment after reviewing all of the tests, examining him, and speaking with both of us. His feeling is that the Viagra caused a drastic drop in blood pressure thus setting off this syndrome. Let me add that he has taken Viagra before, and is not taking any heart medicine at all.

Fortunately, Transient Global Amnesia is self limiting and after 6 hours his memory began to return. There are no lasting effects. However, this is not an experience either one of us wish to repeat. It is not a side effect listed on the drug site or in the literature, however I have found it on several sites unrelated to the manufacturer.

It is not my intent to scare anyone. However, it is important to pass this information along. It might prevent someone from being as scared as we were.

glowing4

 
Sponsors Lightbulb
   
Old 09-11-2007, 01:12 PM   #2
Junior Member
(male)
 
Join Date: Aug 2006
Posts: 18
yahu HB User
Re: Extreme Viagra Reaction

Since both physical exertion and sexual intercourse are recognized triggers for this condition, it's not totally clear that the Viagra was the cause rather than just the enabler. But, a scary situation whatever the cause, and I'm glad there was a happy ending for you.

 
Old 09-15-2007, 04:54 AM   #3
Senior Veteran
(female)
 
Join Date: Apr 2007
Location: outer banks, nc
Posts: 515
glowing4 HB User
Re: Extreme Viagra Reaction

You may be totally right and we will probably never know for sure. However, it is important to pass information like this on, especially as the doctor felt it was a strong component of this episode. Hopefully, should someone else experience this, they will remember reading about us and tell their doctor what medications were taken preceding the episode.

glowing4

 
Old 09-15-2007, 08:50 AM   #4
Senior Veteran
(female)
 
Join Date: Jun 2006
Location: USA
Posts: 1,628
ozzybug HB Userozzybug HB Userozzybug HB Userozzybug HB User
Re: Extreme Viagra Reaction

Wow Glowing-
That is a scary, scary thing to happen. I can only imagine! I'm so glad your husband is feeling better now.

Did the ER keep end up admitting him to the hospital, or did they send him home after the 8 hours? Will this be something that could happen again, or is the Viagra out for good for your husband? I'm sure it's out for good.

I have heard of erections lasting for extremely long periods of time due to Viagra, but never something like this. I'm really glad you brought that to the doctor's attention.

Take care, and once again, I'm glad this wasn't something that ended up causing a long term, intractable situation for your husband.

 
Old 09-21-2007, 04:15 AM   #5
Senior Veteran
(female)
 
Join Date: Apr 2007
Location: outer banks, nc
Posts: 515
glowing4 HB User
Re: Extreme Viagra Reaction

Hi, thanks so much for your kind words - most appreciated.

He was not admitted as after about seven hours his memory returned and the doctor felt he could go home. He has been fine every since, but what a scary, horrible situation!

We saw the doctor on Tuesday for a recheck, and the doctor still believes that there is and was a strong link to the Viagra. There were several comonents to the evening - bath in the spa tub (heat), the Viagra, and then intercourse. Most probably those combined caused this. However, the doctor said that Viagra was first used as a heart medication when people would come to the ER with a heart attack. Therefor it is doing things to blood vessels as we know, ie maintaining an erection. With his type of amnesia, blood vessels were involved - the shutting off of blood to the memory part of his brain. Viagra played a strong part in this. Also, all tests in the hospital came back negative - CAT scan, EKG, blood work, etc. pointing to TGA with a strong link to Viagra.

Many people take Viagra without a problem. We will not use it again - our own feelings and doctor's strong advice. Again, I do not want to scare anyone, just alert to the possibilities. It is possible to get Viagra in smaller doses, and when the doctor said to try Lavitra (still haven't decided on that) he said to take a half or even a quarter of one. So, discussing that with a doctor might be wise.

Thanks again. Hope no one else has to experience this - very scary. It was so great to have this be self limiting and for him to return to us well and fine.

glowing4

 
Old 09-21-2007, 06:59 AM   #6
Senior Veteran
(female)
 
Join Date: Jun 2006
Location: USA
Posts: 1,628
ozzybug HB Userozzybug HB Userozzybug HB Userozzybug HB User
Re: Extreme Viagra Reaction

Glowing-
I am so glad your husband's memory loss was self limiting. I know you had to be so scared for him. Thank you so much for sharing your story. I totally agree that this information is important for anyone having to take Viagra. It's always good to know things like this just in case something happens. Many people would have never thought to bring it up, thus, it might be written off as some sort of thing that just happened with no explanation. Then later down the line, something might happen again and cause something even worse.

Again, thank you for sharing, and I'm really glad you thought to bring this up with the doctors. Take care!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Possible liver disorder? EXTREME reaction to alcohol & pain, right side under rib heyrenzo Liver & Pancreas Disorders 6 01-02-2008 08:46 PM
Viagra good for extreme performance anxiety? vadad2516 Sexual Health - Men 3 10-27-2006 02:02 PM
Viagra Side Effects singer1971 Sexual Dysfunction Treatment 8 06-26-2006 05:00 AM
bad reaction to Viagra tucker73 Sexual Dysfunction Treatment 2 03-09-2006 08:50 AM
Levitra vs Cialis vs Viagra JohnDoe2 Sexual Dysfunction Treatment 38 06-17-2004 06:16 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:19 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!